Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 298, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 15, 2011, 3:42 PM EDT for Dade County, Walker County, Georgia. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2011, 3:42 PM EDT (19:42 UTC)
- Expired
- Jun 15, 2011, 4:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Dade County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 66 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 3:55 PM EDT | HAIL 1 | 2 Nw Rising Fawn, GA | PILOT TRUCK STOP IN RISING FAWN REPORTED QUARTER SIZED HAIL FELL WITH THE STORM. |
| Jun 15, 4:30 PM EDT | HAIL 0.75 | Lafayette, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 12:52 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 1521 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
705 WUUS52 KFFC 151942 SVRFFC GAC083-295-152030- /O.NEW.KFFC.SV.W.0298.110615T1942Z-110615T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 342 PM EDT WED JUN 15 2011 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DADE COUNTY IN NORTHWEST GEORGIA CENTRAL WALKER COUNTY IN NORTHWEST GEORGIA * UNTIL 430 PM EDT * AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED WEST OF RISING FAWN...MOVING EAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLOUDLAND CANYON STATE PARK...COOPER HEIGHTS AND CHICKAMAUGA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING FOR NORTHERN GEORGIA. && LAT...LON 3490 8527 3462 8526 3464 8554 3486 8559 TIME...MOT...LOC 1941Z 265DEG 28KT 3475 8566 $$
1 follow-up statement
884
WWUS52 KFFC 152018
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
418 PM EDT WED JUN 15 2011
GAC083-152028-
/O.CAN.KFFC.SV.W.0298.000000T0000Z-110615T2030Z/
DADE GA-
418 PM EDT WED JUN 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DADE COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN GEORGIA.
LAT...LON 3467 8549 3469 8549 3477 8545 3484 8545
3488 8543 3490 8527 3462 8526 3464 8551
3465 8551
TIME...MOT...LOC 2018Z 266DEG 26KT 3476 8534
$$
GAC295-152030-
/O.CON.KFFC.SV.W.0298.000000T0000Z-110615T2030Z/
WALKER GA-
418 PM EDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL WALKER COUNTY...
AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
COOPER HEIGHTS...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LINWOOD...LAFAYETTE AND CHICKAMAUGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN GEORGIA.
&&
LAT...LON 3467 8549 3469 8549 3477 8545 3484 8545
3488 8543 3490 8527 3462 8526 3464 8551
3465 8551
TIME...MOT...LOC 2018Z 266DEG 26KT 3476 8534
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:54 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 15, 1:54 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 154 PM EDT WED JUN 15 2011 .PREV DISCUSSION... /ISSUED 113 PM EDT WED JUN 15 2011/ UPDATE FOR WATCH... A WEAK WARM FRONT WILL DRIFT EASTWARD ACROSS NORTH GA THIS AFTERNOON AND EARLY EVENING. BEHIND THE WARM FRONT...EXPECT A SURGE OF WARM... MOIST AND UNSTABLE AIR TO SPREAD OVER THE REGION DURING MAX HEATING. THIS COUPLED WITH A STRONG UPPER DISTURBANCE WILL BRING A GOOD CHANCE OF THUNDERSTORMS TO MUCH OF NORTH GA THIS AFTERNOON AND THROUGH THE EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE... WITH STRONG DOWNBURST WINDS TO 60 MPH AND LARGE HAIL THE MAIN THREATS. THE GREATER THREAT OF SEVERE STORMS APPEARS TO BE GENERALLY ALONG AND NORTH OF A ROME TO JASPER TO HELEN LINE WHERE A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED UNTIL 8 PM THIS EVENING. ALTHOUGH THE WATCH AREA HAS THE GREATER POTENTIAL FOR STRONG STORMS... ALL COUNTIES ACROSS NORTH GA WILL BE VULNERABLE TO ISOLATED THUNDERSTORMS THROUGH THE EVENING. MODELS SUGGEST SHOWERS WITH POSSIBLE A FEW EMBEDDED THUNDERSTORMS COULD LINGER ACROSS MUCH OF NORTH GA OVERNIGHT...BUT THE THREAT OF STRONG TO SEVERE STORMS IS EXPECTED TO GREATLY DIMINISH BY MID-LATE EVENING WITH LOSS OF DAYTIME HEATING AND THE STRONGER UPPER DISTURBANCE PUSHING EAST. /39 PREV DISCUSSION... /ISSUED 715 AM EDT WED JUN 15 2011/ SHORT TERM /TODAY THROUGH FRIDAY/... MODELS CONTINUE TO SHOW AN INCREASE IN DEEPER MOISTURE ACROSS MUCH OF THE COUNTY WARNING AREA THIS AFTERNOON INTO TONIGHT AS A WEAK FRONTAL BOUNDARY STRETCHING ACROSS SOUTH CENTRAL GEORGIA DRIFTS NORTHWARD AND A SHORTWAVE MOVES SOUTHEAST FROM THE OH-TN VALLEY REGION. BEST PRECIP COVERAGE STILL EXPECTED ACROSS NORTH GEORGIA WHERE BETTER UPPER SUPPORT NOTED...AND WILL CONTINUE GOOD CHANCE TO LIKELY POPS THERE. STRONG TO SEVERE STORMS POSSIBLE...ESPECIALLY ACROSS EXTREME NORTHERN COUNTIES WHERE BEST CAPE AND SHEAR VALUES EXPECTED. STORM PREDICTION CENTER ALSO OUTLOOKING PORTIONS OF THIS AREA IN SLIGHT RISK OF SEVERE...WITH DAMAGING WINDS AND HAIL BEING THE MAIN THREATS. BY THURSDAY...BEST UPPER SUPPORT SHIFTS EAST OF THE STATE BUT WITH REMNANTS OF WEAK BOUNDARY STILL IN THE AREA SLIGHT CHANCE TO CHANCE POPS STILL SEEM IN ORDER. MODELS SIMILAR WITH ANOTHER WEAK IMPULSE TRACKING ACROSS THE OH-TN VALLEY REGION FRIDAY AND WILL HOLD ON TO SLIGHT CHANCE POPS FOR MUCH OF OUR AREA. TEMPS WILL BE A CHALLENGE. IN SPITE OF INCREASED CLOUD COVERAGE AND PRECIP CHANCES...WARM TEMPS CONTINUING ESPECIALLY ACROSS CENTRAL GEORGIA WHERE MID TO UPPER 90S EXPECTED. LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... UPPER RIDGE BUILDS BACK ACROSS THE AREA OVER THE WEEKEND... CONTINUING INTO EARLY NEXT WEEK. LESSENING CHANCES FOR PRECIP AND WARMER TEMPERATURES WILL BE THE RULE. WILL HOLD ON TO SLIGHT CHANCE POPS...MAINLY IN THE MOUNTAINS WHERE TERRAIN WILL HAVE SOME AFFECT. 49 && .AVIATION... 18Z UPDATE... BIGGEST CHALLENGE WITH THIS ISSUANCE IS TIMING OF CONVECTION AND WIND. ALREADY CONVECTION ACROSS NORTH GEORGIA AND EXPECT TSTORMS TO MOVE INTO ATL METRO AREA AROUND 22Z. LOW CONFIDENCE IN THIS TIMING BUT OVERALL IT SHOULD BE AN EVENING INTO THE NIGHT EVENT. NOT CONFIDENT ENOUGH TO PUT IN TEMPO IN THE MCN AND CSG TAFS SO WENT WITH CB FOR NOW. WINDS WILL BE VRB THIS AFTERNOON WITH A SW COMPONENT..THEN VRB AGAIN OVERNIGHT. EXPECT STRONG WIND GUSTS IN THE THUNDERSTORMS. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON CIGS AND VSBYS EXCEPT MEDIUM CONFIDENCE WITH CIGS AND VSBYS IN THUNDERSTORMS. LOW CONFIDENCE ON TIMING OF CONVECTION AND WIND DIRECTION. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 92 69 92 68 / 20 40 30 10 ATLANTA 92 72 92 72 / 20 40 20 10 BLAIRSVILLE 83 63 85 61 / 50 60 30 10 CARTERSVILLE 91 66 93 63 / 50 60 20 10 COLUMBUS 96 72 95 72 / 20 30 20 20 GAINESVILLE 89 68 91 68 / 30 50 30 10 MACON 96 70 94 69 / 10 30 20 10 ROME 92 68 95 65 / 60 60 20 10 PEACHTREE CITY 93 66 92 65 / 20 40 20 10 VIDALIA 97 75 95 73 / 10 30 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...DAWSON...FANNIN... FLOYD...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...TOWNS... UNION...WALKER...WHITE...WHITFIELD. &&
Hazardous weather outlook, Jun 15, 12:55 PM EDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1255 PM EDT WED JUN 15 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1255 PM EDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA LATE THIS AFTERNOON AND TONIGHT. .SYNOPSIS... STRENGTHENING NORTHWEST FLOW ALOFT WAS NOTED ACROSS THE REGION AS A STRONG UPPER-LEVEL DISTURBANCE WAS MOVING FROM THE CENTRAL PLAINS TOWARD THE TENNESSEE VALLEY. A WEAK WARM FRONT ACROSS SOUTH GEORGIA WILL DRIFT BACK NORTH INTO NORTH GEORGIA TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BE DAMAGING WINDS. FREQUENT LIGHTNING CAN ALSO BE EXPECTED. SOME OF THE THUNDERSTORMS ACROSS NORTH GEORGIA WILL ALSO BE CAPABLE OF PRODUCING QUARTER-SIZED HAIL. THUNDERSTORMS ARE EXPECTED TO MOVE INTO NORTHWEST GEORGIA AROUND 1 PM EDT...AND MOVE SOUTHEAST REACHING ATLANTA AROUND 6 PM EDT AND MACON BY 10 PM EDT. THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS WILL BE NORTH OF A LINE FROM CEDARTOWN...TO ALPHARETTA...TO GAINESVILLE BETWEEN 1 PM AND 10 PM EDT. .DISCUSSION... A STRONG SHORT WAVE...EMBEDDED WITHIN WEST-NORTHWEST FLOW ALOFT...WILL MOVE FROM THE CENTRAL PLAINS TOWARD THE EASTERN TENNESSEE VALLEY AND MID-ATLANTIC REGION DURING THE NEXT 24 HOURS. UNUSUALLY STRONG SHEAR FOR MID-JUNE WILL ACCOMPANY THIS SYSTEM. BY EVENING...35 TO 40 KNOTS OF LOW-LEVEL SHEAR IS EXPECTED TO TRAVERSE THE NORTHERN SECTION OF THE STATE. WITH HIGH TEMPERATURES AGAIN WELL INTO THE 90S AND DEWPOINTS RISING INTO THE MID 60S...CAPE VALUES WILL EXCEED 3000 J/KG ACROSS PARTS OF NORTH CENTRAL AND NORTHWEST GEORGIA BY LATE AFTERNOON. LIFTED INDICES WILL DROP TO AS LOW AS -8 IN THIS SAME REGION. THIS COMBINATION OF PARAMETERS WILL SUPPORT SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS EAST CENTRAL AND MIDDLE GEORGIA EARLY THURSDAY...WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS THE EASTERN SECTIONS OF MIDDLE GEORGIA THURSDAY AFTERNOON. OTHERWISE...THERE IS A CHANCE OF THUNDERSTORMS EACH DAY FRIDAY THROUGH TUESDAY...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ACROSS NORTH GEORGIA SHOULD BE PREPARED FOR ACTIVATION AFTER 3 PM EDT...AND ACROSS CENTRAL GEORGIA AFTER 7 PM EDT TODAY. SPOTTERS CAN ALSO SUBMIT REPORTS OF SEVERE WEATHER ONLINE AT WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 15, 1:26 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
126 PM EDT WED JUN 15 2011
GAZ001>003-151815-
126 PM EDT WED JUN 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WALKER...CATOOSA
AND DADE COUNTIES UNTIL 215 PM EDT...
AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOOKOUT MOUNTAIN...MOVING EAST AT 40 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WALKER...
CATOOSA AND DADE COUNTIES THROUGH 215 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE CHATTANOOGA VALLEY...FAIRVIEW...LOOKOUT
MOUNTAIN...WILDWOOD...FORT OGLETHORPE...LAKEVIEW...BOYNTON...INDIAN
SPRINGS...GRAYSVILLE...RINGGOLD AND SALEM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3498 8498 3497 8499 3492 8501 3490 8542
3499 8543 3499 8498
TIME...MOT...LOC 1725Z 265DEG 33KT 3503 8532Local storm report, Jun 15, 1:44 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
144 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL 5 E ROSSVILLE 34.98N 85.20W
06/15/2011 E1.00 INCH CATOOSA GA TRAINED SPOTTER
TRAINED STORM SPOTTER REPORTED QUARTER SIZED HAIL OVER
CATOOSA COUNTY NEAR THE TENNESSEE STATE LINE.
&&
DEESESpecial weather statement, Jun 15, 1:59 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
159 PM EDT WED JUN 15 2011
GAZ003>005-151830-
159 PM EDT WED JUN 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 45 MPH
WINDS IN WHITFIELD...MURRAY AND CATOOSA COUNTIES UNTIL 230 PM EDT...
AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORTH OF COHUTTA THROUGH WEST OF VARNELL...
MOVING EAST AT 40 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY
MOVE ACROSS WHITFIELD...MURRAY AND CATOOSA COUNTIES THROUGH 230 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COHUTTA...
VARNELL...GREGORY...TENNGA...BEAVERDALE...SUMAC...CISCO...ETON...
CRANDALL AND CONASAUGA LAKE. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3499 8462 3486 8462 3483 8459 3482 8473
3484 8500 3486 8506 3488 8501 3491 8502
3491 8501 3497 8499 3499 8498
TIME...MOT...LOC 1759Z 277DEG 34KT 3507 8486 3496 8490
3489 8502Local storm report, Jun 15, 2:11 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
211 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL RINGGOLD 34.92N 85.11W
06/15/2011 E0.88 INCH CATOOSA GA TRAINED SPOTTER
SPOTTER REPORTED NICKEL SIZED HAIL AT THE INTERSECTION OF
HIGHWAY 41 AND INDIAN SPRINGS ROAD.
&&
DEESESpecial weather statement, Jun 15, 2:30 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
230 PM EDT WED JUN 15 2011
GAZ006-007-151915-
230 PM EDT WED JUN 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN FANNIN AND GILMER COUNTIES UNTIL 315 PM EDT...
AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER THE COHUTTA WILDERNESS...MOVING EAST AT 40
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS FANNIN AND GILMER COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE THE COHUTTA WILDERNESS...JONES
MILL...HIGDON...COLWELL...MOUNTAINTOWN...EPWORTH...MCCAYSVILLE-
COPPERHILL...BLUE RIDGE...CHERRY LOG...MINERAL BLUFF...LOVING...
MORGANTON...HEMP...DIAL AND HURST. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS AND RISING WATER ON CREEKS AND STREAMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3499 8414 3495 8418 3489 8411 3485 8414
3481 8414 3480 8413 3475 8415 3472 8436
3473 8465 3478 8464 3482 8458 3486 8462
3499 8462
TIME...MOT...LOC 1829Z 284DEG 34KT 3501 8454 3486 8461
3484 8472The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:26 PM EDT | Special Weather Statement | FFC | Catoosa | 49 min |
| Jun 15, 1:34 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker | 41 min |
| Jun 15, 1:59 PM EDT | Special Weather Statement | FFC | Murray | 31 min |
| Jun 15, 2:30 PM EDT | Special Weather Statement | FFC | Fannin | 45 min |
| Jun 15, 4:08 PM EDT | Special Weather Statement | FFC | Chattooga | 52 min |
| Jun 15, 4:27 PM EDT | Special Weather Statement | FFC | Floyd | 48 min |
| Jun 15, 4:33 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 42 min |
| Jun 15, 5:08 PM EDT | Special Weather Statement | FFC | Floyd, Polk | 37 min |
| Jun 15, 5:16 PM EDT | Special Weather Statement | FFC | Gilmer, Murray | 44 min |
| Jun 15, 5:17 PM EDT | Special Weather Statement | FFC | Cherokee | 43 min |
| Jun 15, 5:32 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 43 min |
| Jun 15, 5:33 PM EDT | Special Weather Statement | FFC | Pickens | 27 min |
| Jun 15, 5:44 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 37 min |
| Jun 15, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 38 min |
| Jun 15, 6:00 PM EDT | Special Weather Statement | FFC | Forsyth | 45 min |
| Jun 15, 6:07 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Hall | 38 min |
| Jun 15, 6:15 PM EDT | Special Weather Statement | FFC | Towns | 30 min |
| Jun 15, 6:19 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Haralson, Paulding, Polk | 41 min |
| Jun 15, 6:20 PM EDT | Special Weather Statement | FFC | White | 10 min |
| Jun 15, 6:29 PM EDT | Special Weather Statement | FFC | Cobb | 46 min |
| Jun 15, 6:37 PM EDT | Special Weather Statement | FFC | Polk | 53 min |
| Jun 15, 6:45 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas | 45 min |
| Jun 15, 6:48 PM EDT | Special Weather Statement | FFC | Forsyth, Hall | 42 min |
| Jun 15, 6:55 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett | 50 min |
| Jun 15, 7:10 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Douglas, Fayette, Fulton | 65 min |
| Jun 15, 7:29 PM EDT | Special Weather Statement | FFC | Clarke | 31 min |
| Jun 15, 7:35 PM EDT | Special Weather Statement | FFC | Madison | 25 min |
| Jun 15, 7:36 PM EDT | Special Weather Statement | FFC | Catoosa | 39 min |
| Jun 15, 7:37 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Walton | 53 min |
| Jun 15, 7:41 PM EDT | Special Weather Statement | FFC | Oconee | 19 min |
| Jun 15, 7:51 PM EDT | Special Weather Statement | FFC | Polk | 39 min |
| Jun 15, 7:53 PM EDT | Severe Thunderstorm Warning | FFC | Henry, Newton, Rockdale | 67 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.